MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. CONTOUR; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. CONTOUR; STAPLE, IMPLANTABLE
Catalog Number CS40B
Medical Device Problem Codes Failure to Fire (2610); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 4/16/2026 b3: exact event date unk, entered 1/1/2025 as only the year was provided.D4: batch # 928c95 investigation summary the product was returned to ethicon endo-surgery for thorough evaluation, which included visual inspections and functional testing of the returned device.Visual analysis of the returned sample determined that the cs40b device was received with no apparent damage and with a cr40b reload loaded in the device.The reload was received with staples stuck in the washer, the washer returned partially cut and with the knife recessed below the reload deck.The drivers were noted to be partially advance with one partially formed staple in the pocket.The retaining pin was not connected to the coupler and pushrod.It is possible that the reload was not properly loaded in the device, as the retaining pin was not connected to the coupler and pushrod.These facts indicate that the reload was removed and reinserted incorrectly and/or incompletely after the retainer was removed.Upon further inspection, the knife was noted with several nicks.The device was tested for functionality with a test reload and the device fired, forming all staples and cutting as intended.The cut line and the staple line were completed and the staples meet the staple form release criteria.The condition of the reload is consistent with the device being partially activated.As a result of the partial firing the lockout was engaged when the device was reopened.Do not fire the instrument unless the closure trigger is properly latched against the handle.The firing trigger must be pulled back completely against the closure trigger to properly fire the instrument.In addition, if the firing sequence is not complete, you could deploy the staples without cutting the washer and forming the staples.It should be noted that if the reload is removed from the device, whether the reload is spent or not, and if the staple retainer has already been removed from the reload, the reload cannot be reloaded into the device.Please reference instructions for use for additional information.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.Device history reviewa manufacturing record evaluation was performed for the finished device batch number 928c95, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide more details about the device quality issue.Was the device difficult to fire? did the device fire? was the device difficult to fire? did the device cut? if the device cut/fired, was the cut line complete? did the device staple? if the device stapled/fired, was the staple line complete? if the device was stapled, was the shape of the staples (b-formation, irregular, unformed)? did the device close? did the device open? was the device difficult to close on the tissue? was the device difficult to open? on which firing did this occur? did the tissue retaining pin lock into the correct position? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unk procedure, the stapler jammed when the surgeon tried to fire it.No patient consequences were reported.

Brand Name
CONTOUR
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key24897358
Report Number3005075853-2026-02910
Device Sequence Number9690304
Product Code GDW
UDI-Device Identifier10705036012399
UDI-Public(01)10705036012399(17)290331(10)928C95
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K040038
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCS40B
Device Lot Number928C95
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/07/2026
Initial Report FDA Received Date04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown